|Testosterone Enanthate and CD4 count / percent
Mar 5, 2011
I am just curious if there are any studies or information that you may have on the effect of Test Enth on the immune system, specifically CD4 count / percent. Also, is there any information on doses used in bodybuilding vs. HRT? I do bodybuild and I do use performance enhancing drugs occasionally, this one specifically. Thank you!
| Response from Mr. Vergel
Testosterone has been studied extensively in HIV showing no affect on CD4 cells or immune function.
Bodybuilders abuse it at an average dose of 1000 mg per week. In HIV and treatment for hypogonadism, we use 100-300 mg per week.
I think it is really counterproductive to use high doses of testosterone since side effects occur at these doses. Increased red blood cells can be the worst one since it thickens the blood and loads up your heart. Higher doses also make men bloated with water retention, not an attractive look. Increased blood pressure due to this higher water retention is also common at bodybuilding doses. Good cholesterol (HDL) may also decrease with at doses above 200 mg per week. And last but not least, your breast tissue under your nipples can swell to form "men's breasts" called gynecomastia (not all men are prone to this side effect, however).
So, like everything else in medicine, balance is key.
There are some interesting studies that show that testosterone may lower inflammatory cytokines that are linked to disease and aging. Here is an abstract about this subject: The Effect of Testosterone Replacement on Endogenous Inflammatory Cytokines and Lipid Profiles in Hypogonadal Men
I hope this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Dry Cough A Symptom Of HIV?
- Should I Get Tested After Blowjob From A Prostitute?
- Ache In Testicles After Open Mouth Kissing Worried I Have HIV
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Flu Symptoms After Insertive Oral Sex Worried I Have HIV
- Loose Stool After Anal Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.